Hail, Lincoln
- When
- November 10, 5:31 PM CST
- Where
- Lincoln County, 1 mi NNW of Stroud
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.763, -96.667
A cluster of thunderstorms developed across central Oklahoma during the afternoon of the 10th and moved quickly northeastward. Isolated reports of hail up to nickel sized were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of thunderstorms developed across central Oklahoma during the afternoon of the 10th and moved quickly northeastward. Isolated reports of hail up to nickel sized were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 5:20 PM CST, 11 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 520 PM CST Thu Nov 10 2022 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 252 PM CST Thu Nov 10 2022 By early evening, expecting the cold front to be stretched near the I-44 corridor and will continue to push into southeast Oklahoma and western north Texas through the evening hours, which is also where our highest storm POPs will shift toward into the overnight hours. Still not expecting to see any severe storms. Central & western Oklahoma could still see some weak elevated post-frontal storms through this evening as the upper trough continues digging through. After midnight, any convection should be restricted to southeast Oklahoma as our cold front makes its exit out of our area. Meanwhile tonight, our north winds will start tapping into a very cold Canadian-based air mass already place across the Central Plains as temperatures start to plunge. The 1000-850 mb critical thicknesses dip into northern Oklahoma with subfreezing temperatures there, while central Oklahoma should drop to near freezing. Our remaining south should stay above freezing for one last night. With our surface high up in the Northern Plains, the surrounding pressure gradient will tighten resulting in a windy conditions for tonight resulting in wind chill values in the teens across much of northern & western Oklahoma, and in the 20s across central Oklahoma. Breezy north winds will persist through the day Friday as the first day of our cooling trend will be felt with temperatures nearly 20 degrees below average for this time. Did go slightly cooler than NBM for Fridays MaxT using the CONSMOS. && .LONG TERM... (Friday night through next Wednesday) Issued at 252 PM CST Thu Nov 10 2022 The axis of the upper trough comes through Friday night while the isobaric pattern weakens down at the surface. As winds go light and skies start clearing, strong radiational cooling will plunge temperatures subfreezing (20s) across our entire CWA as the night progresses. Northern Oklahoma could stay below freezing for nearly 10-hours, resulting in their first "hard" freeze for this season, while portions of southwest Oklahoma and western north Texas will see their first freeze. High surface pressure will building in for Saturday with another night of strong radiational cooling with subfreezing temperatures. As high pressure moves out to our east, a surface low deepens lee of the Colorado Rockies, resulting in a quick return of gusty south winds for Sunday, especially across our west. The south winds and vertical mixing may bump up Sundays MaxTs and the overnight MinTs, but the nighttime wind chill will make it feel colder. Our zonal upper flow this weekend starts becoming southwesterly early Monday as a quick moving shortwave trough across the Desert Southwest starts approaching the Southern Plains. Meanwhile, an upper trough/low moving through the polar jet up in the Northern Plains will push another cold front through our area. Although a weak cold front, it will tap back into Canadian air maintaining our cooling trend through the rest of the week. The system coming through Monday will bring out next chance for precipitation. With daytime temperatures in the 40s, will see a "cold rain" through the day. However, could see a wintry mix earlier in the morning as well as into the evening. Although still far out for specific wintry types, soundings showing the absence of a warm nose with this very cold air, so could see more of a rain/snow mix in the morning. With the dendritic zone drying out late in the day, could perhaps see more of an rain to brief freezing rain/drizzle late Monday as this system moves out. Of course this is likely to change as we get closer in time. && .AVIATION... (00Z TAFS) Issued at 518 PM CST Thu Nov 10 2022 A cold front will continue to make its way south this evening. Behind it, winds will slowly increase into Friday morning with gusts exceeding 30 kt for some terminals. Additionally, scattered showers and thunderstorms will remain possible until ~09Z. MVFR cigs will begin to lift later tonight, although VFR cigs around 050-100 will remain in place for most terminals. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 36 45 26 46 / 80 10 0 0 Hobart OK 35 43 26 50 / 30 10 0 0 Wichita Falls TX 42 49 28 52 / 70 10 0 0 Gage OK 27 43 20 53 / 0 10 0 0 Ponca City OK 30 44 22 46 / 60 0 0 0 Durant OK 44 51 31 51 / 90 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....68 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 429 AM CST Thu Nov 10 2022 OKZ004>048-050>052-TXZ083>090-111030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 429 AM CST Thu Nov 10 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will be possible on Thursday across the western two-thirds of Oklahoma and western north Texas, mainly by the afternoon hours. Severe storms are not expected, but a few storms could be strong and produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Freezing Temperatures... Subfreezing temperatures will be widespread Saturday and Sunday mornings. Northern Oklahoma may see a hard freeze on both mornings. .Winter Weather... A wintry mix will be possible Monday morning through late Monday evening across portions of our area. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
414 PM CST Thu Nov 10 2022
OKZ025-026-030-102300-
Oklahoma OK-Pottawatomie OK-Lincoln OK-
414 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of southeastern
Oklahoma, southwestern Lincoln and northwestern Pottawatomie Counties
through 500 PM CST...
At 414 PM CST, Doppler radar was tracking a strong thunderstorm near
Midwest City, moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Oklahoma City, Midwest City, Del City, Choctaw, Harrah,
McLoud, Spencer, Jones, Nicoma Park, Wellston, Warwick, Tinker Air
Force Base and Forest Park.
This includes the following highways...
Interstate 40 between mile markers 157 and 165.
Interstate 44 between mile markers 154 and 158.
Interstate 240 between mile markers 11 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3548 9691 3538 9736 3538 9738 3550 9746
3570 9703
TIME...MOT...LOC 2214Z 246DEG 31KT 3546 9734
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
415 PM CST Thu Nov 10 2022
OKZ020-026-102300-
Payne OK-Lincoln OK-
415 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and south central Payne Counties through 500 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles west of Carney, moving northeast at 30 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carney, Tryon, Ripley and Agra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 9675 3577 9714 3587 9714 3605 9687
TIME...MOT...LOC 2215Z 239DEG 26KT 3583 9710
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
433 PM CST Thu Nov 10 2022
OKZ019-025-026-102315-
Oklahoma OK-Logan OK-Lincoln OK-
433 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of northeastern
Oklahoma, northwestern Lincoln and southeastern Logan Counties
through 515 PM CST...
At 433 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Luther, moving northeast at 30 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Edmond, Luther, Carney, Tryon and Fallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9728 3573 9734 3594 9703 3594 9701
3578 9686
TIME...MOT...LOC 2233Z 237DEG 28KT 3571 9725
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
436 PM CST Thu Nov 10 2022
OKZ013-102300-
Noble OK-
436 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of southeastern Noble
County through 500 PM CST...
At 436 PM CST, Doppler radar was tracking a strong thunderstorm near
Perry, moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Morrison and Sooner Lake.
This includes Interstate 35 between mile markers 181 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9703 3633 9703 3633 9692 3632 9693
3624 9712 3625 9714 3624 9714 3617 9731
3626 9738 3651 9704
TIME...MOT...LOC 2236Z 236DEG 32KT 3626 9729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
457 PM CST Thu Nov 10 2022
OKZ026-102330-
Lincoln OK-
457 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of Lincoln County
through 530 PM CST...
At 456 PM CST, Doppler radar was tracking a strong thunderstorm near
Chandler, moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Stroud, Davenport, Sparks, Warwick and Kendrick.
This includes Interstate 44 between mile markers 159 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3556 9695 3570 9703 3592 9662 3564 9662
TIME...MOT...LOC 2256Z 243DEG 31KT 3566 9690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
507 PM CST Thu Nov 10 2022
OKZ013-020-102345-
Payne OK-Noble OK-
507 PM CST Thu Nov 10 2022
...A strong thunderstorm will impact portions of eastern Noble and
north central Payne Counties through 545 PM CST...
At 507 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Perry, moving northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater, Morrison and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3658 9689 3656 9689 3653 9696 3653 9699
3651 9701 3651 9703 3633 9703 3633 9692
3631 9692 3615 9711 3630 9727 3659 9703
3659 9697 3660 9691
TIME...MOT...LOC 2307Z 212DEG 40KT 3632 9717
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
03The Norman radar (KTLX), 73 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066811.